About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 182536, 15 pages
http://dx.doi.org/10.1155/2012/182536
Research Article

New Stable Closed Newton-Cotes Trigonometrically Fitted Formulae for Long-Time Integration

1Department of Mathematics, College of Sciences, King Saud University, P.O. Box 2455, Riyadh 11451, Saudi Arabia
2Laboratory of Computational Sciences, Department of Computer Science and Technology, Faculty of Sciences and Technology, University of Peloponnese, 221 00 Tripolis, Greece

Received 2 January 2012; Accepted 16 February 2012

Academic Editor: Muhammad Aslam Noor

Copyright © 2012 T. E. Simos. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Hairer, C. Lubich, and G. Wanner, Geometric Numerical Integration: Structure-Preserving Algorithms for Ordinary Differential Equations, vol. 31 of Springer Series in Computational Mathematics, Springer, Berlin, Germany, 2nd edition, 2006. View at Zentralblatt MATH
  2. J. M. Sanz-Serna and M. P. Calvo, Numerical Hamiltonian Problem, vol. 7 of Applied Mathematics and Mathematical Computation, Chapman & Hall, London, UK, 1994. View at Zentralblatt MATH
  3. W. Zhu, X. Zhao, and Y. Tang, “Numerical methods with a high order of accuracy applied in the quantum system,” Journal of Chemical Physics, vol. 104, no. 6, pp. 2275–2286, 1996. View at Publisher · View at Google Scholar
  4. J. C. Chiou and S. D. Wu, “Open Newton-Cotes differential methods as multilayer symplectic integrators,” Journal of Chemical Physics, vol. 107, no. 17, pp. 6894–6898, 1997. View at Publisher · View at Google Scholar
  5. T. E. Simos, “A fourth algebraic order exponentially-fitted Runge-Kutta method for the numerical solution of the Schrödinger equation,” IMA Journal of Numerical Analysis, vol. 21, no. 4, pp. 919–931, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. T. E. Simos, “Exponentially and trigonometrically fitted methods for the solution of the Schrödinger equation,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1331–1352, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. Z. Kalogiratou and T. E. Simos, “Newton-Cotes formulae for long-time integration,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 75–82, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. T. E. Simos, “Closed Newton-Cotes trigonometrically-fitted formulae of high order for long-time integration of orbital problems,” Applied Mathematics Letters, vol. 22, no. 10, pp. 1616–1621, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. T. E. Simos, “Exponentially-fitted Runge-Kutta-Nyström method for the numerical solution of initial-value problems with oscillating solutions,” Applied Mathematics Letters, vol. 15, no. 2, pp. 217–225, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. Ch. Tsitouras and T. E. Simos, “Optimized Runge-Kutta pairs for problems with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 147, no. 2, pp. 397–409, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. A. Konguetsof and T. E. Simos, “A generator of hybrid symmetric four-step methods for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 93–106, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. Z. Kalogiratou, T. Monovasilis, and T. E. Simos, “Symplectic integrators for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 83–92, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. G. Psihoyios and T. E. Simos, “Trigonometrically fitted predictor-corrector methods for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 135–144, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. T. E. Simos, I. T. Famelis, and C. Tsitouras, “Zero dissipative, explicit Numerov-type methods for second order IVPs with oscillating solutions,” Numerical Algorithms, vol. 34, no. 1, pp. 27–40, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. T. E. Simos, “Dissipative trigonometrically-fitted methods for linear second-order IVPs with oscillating solution,” Applied Mathematics Letters, vol. 17, no. 5, pp. 601–607, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. K. Tselios and T. E. Simos, “Runge-Kutta methods with minimal dispersion and dissipation for problems arising from computational acoustics,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 173–181, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. D. P. Sakas and T. E. Simos, “Multiderivative methods of eighth algebraic order with minimal phase-lag for the numerical solution of the radial Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 161–172, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. G. Psihoyios and T. E. Simos, “A fourth algebraic order trigonometrically fitted predictor-corrector scheme for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 137–147, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. Z. A. Anastassi and T. E. Simos, “An optimized Runge-Kutta method for the solution of orbital problems,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 1–9, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Stavroyiannis and T. E. Simos, “Optimization as a function of the phase-lag order of nonlinear explicit two-step P-stable method for linear periodic IVPs,” Applied Numerical Mathematics. An IMACS Journal, vol. 59, no. 10, pp. 2467–2474, 2009. View at Publisher · View at Google Scholar
  21. D. Huybrechs, “Stable high-order quadrature rules with equidistant points,” Journal of Computational and Applied Mathematics, vol. 231, no. 2, pp. 933–947, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. http://www.holoborodko.com/pavel/numerical-methods/numerical-integration/stable-newton-cotes-formulas/.
  23. G. D. Quinlan and S. Tremaine, “Symmetric multistep methods for the numerical integration of planetary orbits,” The Astronomical Journal, vol. 100, no. 5, pp. 1694–1700, 1990. View at Publisher · View at Google Scholar